Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 27, 2020, 4:50 PM CDT for Chambers County, Galveston County, Harris County, Texas. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2020, 4:50 PM CDT (21:50 UTC)
- Expired
- May 27, 2020, 5:03 PM CDT
- In force
- 13 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chambers County, TX, Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 20 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:55 PM CDT | TSTM WND DMG | Deer Park, TX | NUMEROUS REPORTS OF HOME AND PROPERTY DAMAGE ALONG WITH DOWNED TREES IN AND AROUND THE DEER PARK AREA. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:24 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
507
WFUS54 KHGX 272150
TORHGX
TXC071-167-201-272215-
/O.NEW.KHGX.TO.W.0020.200527T2150Z-200527T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
450 PM CDT Wed May 27 2020
The National Weather Service in League City has issued a
* Tornado Warning for...
Northwestern Galveston County in southeastern Texas...
West central Chambers County in southeastern Texas...
Southeastern Harris County in southeastern Texas...
* Until 515 PM CDT.
* At 449 PM CDT, a severe thunderstorm capable of producing a tornado
was located over northwestern Pasadena, moving southeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Northeastern Clear Lake around 455 PM CDT.
Nassau Bay, Taylor Lake Village, Shoreacres, Morgan's Point and
The Johnson Space Center around 505 PM CDT.
Pasadena, northeastern League City, La Porte, Seabrook, Kemah, El
Lago and Clear Lake Shores around 510 PM CDT.
Kemah Boardwalk and Bacliff around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2968 9520 2977 9512 2964 9485 2950 9502
TIME...MOT...LOC 2149Z 310DEG 27KT 2968 9515
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
794
WWUS54 KHGX 272203
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
503 PM CDT Wed May 27 2020
TXC071-167-201-272213-
/O.CAN.KHGX.TO.W.0020.000000T0000Z-200527T2215Z/
Galveston TX-Chambers TX-Harris TX-
503 PM CDT Wed May 27 2020
...THE TORNADO WARNING FOR NORTHWESTERN GALVESTON...WEST CENTRAL
CHAMBERS AND SOUTHEASTERN HARRIS COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Texas.
LAT...LON 2968 9520 2977 9512 2964 9485 2950 9502
TIME...MOT...LOC 2202Z 310DEG 27KT 2961 9505
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 27, 4:44 PM CDT, 6 minutes earlier.
Area forecast discussion, May 27, 4:44 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 444 PM CDT Wed May 27 2020 .DISCUSSION... A cluster of strong to severe thunderstorms have move across the northern counties and are now making their way across the central regions of the CWA. Some of these storms produced winds of around 45 MPH with gusts up to around 60 MPH. Pea to golf ball size hail (up to 1.75 inches) has been reported along with frequent to intense lightning. For the rest of today, strong to severe thunderstorms with the potential to produce damaging winds, hail, heavy to torrential rainfall, and frequent to intense lightning are expected to continue to develop. The Severe Thunderstorm Watch will continue in effect through 9 PM CDT tonight. Showers and thunderstorms will gradually decrease overnight into early Thursday morning. Another round of showers and thunderstorms expected Thursday throughout the day. Hazards with these storms will be damaging winds and hail, although not as intense/widespread as todays activity. SPC Day 2 Outlook continues the Marginal Risk for Severe Thunderstorms across all of SE Texas. Activity will dissipate Thursday night. Dry weather pattern and a warming trend expected Friday into the upcoming week. 24 && .MARINE... Showers and thunderstorms expected to move across the local waters late afternoon and evening today, some with the potential to become strong to severe. A Severe Thunderstorm Watch remains in effect for the nearshore waters through 9 PM CDT today. Light and variable winds with periods of showers and thunderstorms expected through Friday. A frontal boundary will move through the area early Friday ushering in light to moderate offshore winds. Easterly winds expected this weekend into early next week. Onshore flow returns midweek. 24 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 64 84 67 87 65 / 80 40 10 0 0 Houston (IAH) 70 88 69 89 70 / 60 50 10 10 0 Galveston (GLS) 76 83 75 85 76 / 30 40 20 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion/Aviation/Marine...24
In the hours before
Local storm report, May 27, 4:18 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
418 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST JERSEY VILLAGE 29.88N 95.57W
05/27/2020 E60 MPH HARRIS TX TRAINED SPOTTER
WIND GUST WAS ESTIMATED IN THE JERSEY
VILLAGE AREA.
&&Local storm report, May 27, 4:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
425 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 4 ENE BROOKSHIRE 29.80N 95.90W
05/27/2020 M60 MPH WALLER TX AWOS
WIND GUST WAS MEASURED AT THE HOUSTON
EXECUTIVE AIRPORT (KTME).
&&Local storm report, May 27, 4:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
429 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 3 N SPRING 30.12N 95.41W
05/27/2020 E70 MPH MONTGOMERY TX BROADCAST MEDIA
STRONG WIND GUSTS HAVE DOWNED TREES IN THE
SPRING AREA.
&&Local storm report, May 27, 4:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
434 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 S KATY 29.78N 95.82W
05/27/2020 FORT BEND TX EMERGENCY MNGR
POWER LINES DOWN IN THE KATY AREA.
&&Local storm report, May 27, 4:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST 5 W HUMBLE 29.99N 95.34W
05/27/2020 M59 MPH HARRIS TX ASOS
WIND GUST WAS MEASURED AT KIAH ASOS.
&&Local storm report, May 27, 4:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
439 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM FUNNEL CLOUD 3 NE SANTA FE 29.41N 95.07W
05/27/2020 GALVESTON TX LAW ENFORCEMENT
FUNNEL CLOUD WAS SIGHTED.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:12 PM CDT | Special Weather Statement | HGX | Chambers | 48 min |
| May 26, 7:17 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 43 min |
| May 26, 7:24 PM CDT | Areal Flood Advisory | HGX | Chambers, Liberty | 66 min |
| May 26, 8:23 PM CDT | Special Weather Statement | HGX | Chambers | 52 min |
| May 26, 9:25 PM CDT | Special Weather Statement | HGX | Chambers | 50 min |
| May 26, 9:30 PM CDT | Areal Flood Advisory | HGX | Chambers | 2 hr |
| May 26, 10:21 PM CDT | Special Marine Warning | HGX | 54 min | |
| May 27, 1:45 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 60 min |
| May 27, 2:42 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Washington | 48 min |
| May 27, 3:08 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazos, Grimes, Harris, Montgomery, Waller and 1 more | 52 min |
| May 27, 3:21 PM CDT | Tornado Warning | HGX | Grimes, Harris, Montgomery, Waller, Washington | 24 min |
| May 27, 3:52 PM CDT | Special Weather Statement | HGX | Liberty | 38 min |
| May 27, 3:54 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Harris, Montgomery, Waller | 36 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 24 min |
| May 27, 4:28 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazoria, Chambers, Fort Bend, Galveston, Harris and 4 more | 62 min |
| May 27, 4:29 PM CDT | Special Marine Warning | HGX | 61 min | |
| May 27, 4:45 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 2 hr |
| May 27, 5:06 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty | 54 min |
| May 27, 5:14 PM CDT | Special Marine Warning | HGX | 31 min | |
| May 27, 5:28 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty | 115 min |
| May 27, 5:34 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 26 min |
| May 27, 5:43 PM CDT | Special Marine Warning | HGX | 62 min | |
| May 27, 6:09 PM CDT | Special Weather Statement | HGX | Burleson | 51 min |
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Montgomery, Walker | 39 min |
| May 27, 6:55 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Washington | 20 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.